MAUDE Adverse Event Report: CONMED UTICA CONMED; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA CONMED; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number AES-90SN
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The distributor reported on behalf of the customer that the device, aes-90sn arthroscopic energy 90° probe with suction, 13 cm was being used on an unknown date and "when the handle is connected to the generator, the electrode starts working spontaneously, then the yellow button does not work when pressed, but only works when pressed very hard closer to the distal part of the handle.¿ there was no report of impact or injury to the patient or user.The procedure was completed with an alternate device ¿just needles and threads¿.A good faith attempt was completed; however, no reply has been received to date.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Neither the device nor photographic evidence was provided.Therefore, the reported event can not be verified.A two-year lot history review shows a total of 5 devices for this lot number and failure mode.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.(b)(4).Per the instructions for use, the user is advised the following: it is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of the equipment and its associated accessories.Examine all accessories and connections to the generator before use.Ensure all accessories are properly and securely connected and function as intended.Improper connection may result in arcing, sparking, or malfunction of the device, any of which can result in an unintended surgical effect, injury, or equipment damage.If any visual damage or defects are noticed during use, stop using the device immediately and replace the device.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
CONMED
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key21985182
Report Number1320894-2025-00134
Device Sequence Number4312224
Product Code GEI
UDI-Device Identifier10653405006473
UDI-Public(01)10653405006473(17)290120(10)202401221
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K153499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAES-90SN
Device Lot Number202401221
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer05/15/2025
Initial Report FDA Received Date05/08/2025
Supplement Report FDA Received Date05/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic